MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an estimated date based off the aware date as the exact event date was not reported.
 
Event or Problem Description
Reported via user medwatch # (b)(4) that the drain fractured and a portion was snared from the patient.An expel drainage catheter with twist-loc hub was used in an abdominal fluid collection drainage 2 months ago.However, it was noted that the fluid was leaking around the drain and was planned to be replaced with a new drainage in interventional radiology.The images taken revealed that the drain was fractured and one fragment was retrieved during the initial procedure.The patient then returned to the interventional radiology the next day and the other fragment was snared and a new drain was placed.No further patient complications were reported.
 
Event or Problem Description
Reported via user medwatch # (b)(4) that the drain fractured and a portion was snared from the patient.An expel drainage catheter with twist-loc hub was used in an abdominal fluid collection drainage 2 months ago.However, it was noted that the fluid was leaking around the drain and was planned to be replaced with a new drainage in interventional radiology.The images taken revealed that the drain was fractured and one fragment was retrieved during the initial procedure.The patient then returned to the interventional radiology the next day and the other fragment was snared and a new drain was placed.No further patient complications were reported.It was further reported that all fragments of the broken device were retrieved from the patient's body.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter: dr.(b)(6).Date of event is an estimated date based off the aware date as the exact event date was not reported.

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8138209
Report Number2134265-2018-63623
Device Sequence Number19268848
Product Code FGE
UDI-Device Identifier08714729860600
UDI-Public08714729860600
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0022327681
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
11/12/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/07/2018
12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight60